MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD TRIAD SKULL CLAMP; SKULL CLAMPS AND HEADREST SYSTEMS

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD TRIAD SKULL CLAMP; SKULL CLAMPS AND HEADREST SYSTEMS
Model Number A1108
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The mayfield triad skull clamp (a1108) was returned for evaluation: failure analysis - the investigation of the returned device found no device deficiencies that would have contributed to the reported complaint.The lock has rotational and lateral movement and a residue buildup was present, and the teeth on the unit showed some slight wear, but still passed all specific functional testing.The a1018 swivel adapter that was included with the clamp had a big dent in the starburst teeth that was preventing it from lining up with the starburst teeth on the clamp.Root cause - the reported failure "slips during use" was not confirmed.The teeth on the a1108 skull clamp showed slight wear, but still passed all specific functional testing.No further investigation required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.
 
Event or Problem Description
This is 2 of 2 reports linked to mfg report number 3004608878-2022-00104: a facility reported that the mayfield triad skull clamp (a1108) has worn teeth and slips during use.No patient injury or surgical delay has been reported.

Brand Name
MAYFIELD TRIAD SKULL CLAMP
Common Device Name
SKULL CLAMPS AND HEADREST SYSTEMS
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key14488277
Report Number3004608878-2022-00105
Device Sequence Number17439798
Product Code HBL
UDI-Device Identifier10381780253518
UDI-Public10381780253518
Combination Product (Y/N)N
PMA/510(K) Number
PRE-AMEND
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA1108
Device Catalogue NumberA1108
Device Lot Number121
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/04/2022
Initial Report FDA Received Date05/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown